Israel Journal of Mathematics

, Volume 150, Issue 1, pp 229–240

Cyclotomic and simplicial matroids

  • Jeremy L. Martin
  • Victor Reiner
Article

DOI: 10.1007/BF02762381

Cite this article as:
Martin, J.L. & Reiner, V. Isr. J. Math. (2005) 150: 229. doi:10.1007/BF02762381
  • 56 Views

Abstract

We show that two naturally occurring matroids representable over ℚ are equal: thecyclotomic matroid µn represented by thenth roots of unity 1, ζ, ζ2, …, ζn-1 inside the cyclotomic extension ℚ(ζ), and a direct sum of copies of a certain simplicial matroid, considered originally by Bolker in the context of transportation polytopes. A result of Adin leads to an upper bound for the number of ℚ-bases for ℚ(ζ) among thenth roots of unity, which is tight if and only ifn has at most two odd prime factors. In addition, we study the Tutte polynomial of µn in the case thatn has two prime factors.

Copyright information

© Hebrew University 2005

Authors and Affiliations

  • Jeremy L. Martin
    • 1
  • Victor Reiner
    • 1
  1. 1.School of MathematicsUniversity of MinnesotaMinneapolisUSA